Florida, 2004

Funnel Cloud in Florida, June 2, 2004

June 2, 2004 · NWS JAX · 1 event in 1 county or zone

Sighted on Alachua Road

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Sighted on Alachua Road

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:49 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 2, 1:49 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED JUN 2 2004

.SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM
DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS
MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS
HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL
PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING
DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE...
LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO
PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY
EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS
INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS
INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL
DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR
CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND
MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS.

.LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM
HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN
THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL
DOMINATE AGAIN.
&&

.MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A
BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS
OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE
SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH
AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING
RAPIDLY EAST ACROSS THE COASTAL WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 88 67 88 / 20 40 30 40
SSI 74 87 71 84 / 20 40 30 40
JAX 70 89 69 85 / 20 50 30 50
SGJ 72 87 71 83 / 20 50 40 50
GNV 70 90 68 87 / 20 50 30 50
OCF 70 91 69 87 / 20 40 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 2, 3:59 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT WED JUN 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
459 PM EDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM...

ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
FORECAST AREA THROUGH THE EARLY EVENING HOURS AND MOVE EAST AROUND 25
MPH. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE THIS EVENING IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Jun 2, 3:16 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT WED JUN 2 2004

FLZ021-022100-
SUWANNEE FL-
416 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOWLING PARK...OR ABOUT 10 MILES
SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE
OAK...SUWANNEE SPRINGS AND WELLBORN THROUGH 500 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 3:28 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT WED JUN 2 2004

FLZ030-031-022115-
BRADFORD FL-UNION FL-
428 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM
EDT...

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF NEW RIVER...
OR ABOUT 3 MILES EAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SAMPSON...NEW RIVER...JOHNSTOWN...RAIFORD AND ELLERBEE THROUGH
515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 3:31 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT WED JUN 2 2004

FLZ036-022115-
ALACHUA FL-
431 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED DIME
SIZE HAIL FROM A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF
GAINESVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE
AIRPORT...GAINESVILLE...ORANGE HEIGHTS...ROCHELLE...GROVE
PARK...MELROSE AND LOCHLOOSA THROUGH 515 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 2, 4:15 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT WED JUN 2 2004

FLZ021-022-030-022200-
COLUMBIA FL-SUWANNEE FL-UNION FL-
515 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...SUWANNEE
AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTHEAST OF LIVE
OAK...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND WELLBORN...COLUMBIA...LAKE CITY...FIVE POINTS...
WATERTOWN AND LULU THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 2, 4:37 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT WED JUN 2 2004

FLZ037-022215-
PUTNAM FL-
537 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF MANNVILLE...OR ABOUT 5
MILES NORTHEAST OF INTERLACHEN...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNVILLE...INTERLACHEN...
HOLLISTER...FLORAHOME...CARRAWAY...PALATKA...BOSTWICK AND EAST
PALATKA THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 2, 4:55 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT WED JUN 2 2004

FLZ032-033-022230-
CLAY FL-ST. JOHNS FL-
555 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND ST. JOHNS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM
EDT...

AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF GREEN COVE
SPRINGS...OR ABOUT 6 MILES SOUTHWEST OF FRUIT COVE...MOVING EAST AT
15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SWITZERLAND...GREEN COVE SPRINGS...FRUIT COVE...PICOLATA...
BAKERSVILLE AND DURBIN THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Columbia

When
June 2, 4:55 PM EST
Where
Columbia County, Lake City
Reported by
EMERGENCY MANAGER
Coordinates
30.224, -82.621 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396600.